Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 139, NWS Jackson, MS

March 14, 2001Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2001, 10:31 PM CST for Forrest County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2001, 10:31 PM CST (04:31 UTC)
Expired
Mar 14, 2001, 10:45 PM CST
In force
14 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Forrest County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 9:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
749 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 150432
SVRJAN
MSC035-150445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CST WED MAR 14 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1045 PM CST

* AT 1031 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FORREST COUNTY...OR ABOUT 8 MILES
  SOUTHEAST OF PETAL...MOVING NORTHEAST AT 75 MPH.

 THIS STORM WILL REMAIN OVER RURAL FORREST COUNTY.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS

74

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:15 PM CST, 16 minutes earlier.

Area forecast discussion, Mar 14, 10:15 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CST WED MAR 14 2001

...SEVERE WEATHER/HEAVY RAIN THREAT DIMINISHING AFTER MIDNIGHT....

A SURFACE LOW PRESSURE CENTER IN SOUTHEAST LOUISIANA WILL MOVE
TOWARD SOUTHWEST ALABAMA FOR THE REMAINDER OF TONIGHT. LATEST
IR SATELLITE IMAGERY PUSHING COLDEST/COOLING TOPS RAPIDLY EWD
THROUGH CENTRAL MS AS MID LEVEL JET MAX RACING ACROSS LA TOWARD
SRN AL. MID LEVEL VORT CENTER OVER SRN AR PROGGED BY RUC TO
REACH WRN TN BY 12Z AND FORTUNATELY BRINGING UPPER LEVEL DRY SLOT
INTO MUCH OF OUR CWFA AFTER MIDNIGHT.

RAINFALL RATES DURING THE EVENING HAVE REMAINED NEAR .50"/HR OR LESS
FOR THE MOST PART WITH TOTALS SO FAR 1.5-2.5".  WILL LIKELY END THE
FLASH FLOOD WATCH SHORTLY AFTER MIDNIGHT ONCE RAIN SHIELD BEGINS TO
EXIT ERN MS. WILL HAVE SOME CHANCE AT RE-DEVELOPMENT OF SHRA/TSRA
THURSDAY EVENING AS COLD FRONT SWEEPS EWD THROUGH REGION. (

.JAN...
MS...FLASH FLOOD WATCH TONIGHT FOR THE SOUTH AND EAST ZONES.
LA...NONE.
AR...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.